Alert archive / Oregon / Gale Warnings in 2017
Gale Warning 44, NWS Medford, OR
NWS Medford, OR issued this gale warning at Sep 12, 2017, 2:53 AM PDT. It took effect at Sep 12, 2017, 5:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2017, 2:53 AM PDT (09:53 UTC)
- In effect from
- Sep 12, 2017, 5:00 PM PDT
- Expired
- Sep 14, 2017, 2:08 AM PDT
- In force
- 33 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
639 WHUS76 KMFR 120953 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 AM PDT TUE SEP 12 2017 PZZ376-122300- /O.CAN.KMFR.SE.W.0056.000000T0000Z-170914T1200Z/ /O.EXT.KMFR.SC.Y.0078.000000T0000Z-170915T0600Z/ /O.NEW.KMFR.GL.W.0044.170913T0000Z-170914T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 253 AM PDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS...NORTH 20 TO 30 KT...INCREASING TO 25 KT TO 35 KT GALES LATE THIS AFTERNOON INTO WEDNESDAY EVENING...PEAKING IN THE AFTERNOONS AND EVENINGS. * SEAS...STEEP 7 TO 9 FT...BUILDING TO STEEP TO VERY STEEP 8 TO 11 FT THIS EVENING...PEAKING IN THE AFTERNOONS AND EVENINGS. SEAS WILL BE DOMINATED BY SHORT PERIOD WIND GENERATED WAVES. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS TODAY. GALES WILL THEN IMPACT AREAS BEYOND 5 NM FROM SHORE FROM GOLD BEACH SOUTH. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-122300- /O.EXT.KMFR.SC.Y.0078.000000T0000Z-170915T0600Z/ /O.NEW.KMFR.GL.W.0044.170913T0000Z-170914T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 253 AM PDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. * WINDS...NORTH 20 TO 30 KT...INCREASING TO 25 KT TO 35 KT GALES LATE THIS AFTERNOON INTO WEDNESDAY EVENING...PEAKING IN THE AFTERNOONS AND EVENINGS. * SEAS...STEEP 7 TO 9 FT...BUILDING TO STEEP TO VERY STEEP 8 TO 10 FT THIS EVENING...PEAKING IN THE AFTERNOONS AND EVENINGS. SEAS WILL BE DOMINATED BY SHORT PERIOD WIND GENERATED WAVES. * AREAS AFFECTED...GALES WILL AFFECT SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-122300- /O.CON.KMFR.SC.Y.0078.000000T0000Z-170914T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 253 AM PDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS...NORTH 15 TO 25 KT...PEAKING IN THE AFTERNOONS AND EVENINGS. * SEAS...STEEP 5 TO 7 FEET...PEAKING IN THE AFTERNOONS AND EVENINGS. SEAS WILL BE DOMINATED BY SHORT PERIOD WIND GENERATED WAVES. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
5 follow-up statements
093 WHUS76 KMFR 120957 CCA MWWMFR URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 257 AM PDT TUE SEP 12 2017 PZZ376-122300- /O.CAN.KMFR.SE.W.0056.000000T0000Z-170914T1200Z/ /O.EXT.KMFR.SC.Y.0078.000000T0000Z-170915T0600Z/ /O.NEW.KMFR.GL.W.0044.170913T0000Z-170914T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 257 AM PDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS...NORTH 20 TO 30 KT...INCREASING TO 25 KT TO 35 KT GALES LATE THIS AFTERNOON INTO WEDNESDAY EVENING...PEAKING IN THE AFTERNOONS AND EVENINGS. * SEAS...STEEP 7 TO 9 FT...BUILDING TO STEEP TO VERY STEEP 8 TO 11 FT THIS EVENING...PEAKING IN THE AFTERNOONS AND EVENINGS. SEAS WILL BE DOMINATED BY SHORT PERIOD WIND GENERATED WAVES. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS TODAY. GALES WILL THEN IMPACT AREAS BEYOND 5 NM FROM SHORE FROM GOLD BEACH SOUTH. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-122300- /O.COR.KMFR.SC.Y.0078.000000T0000Z-170915T0600Z/ /O.COR.KMFR.GL.W.0044.170913T0000Z-170914T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 257 AM PDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. * WINDS...NORTH 20 TO 30 KT...INCREASING TO 25 KT TO 35 KT GALES LATE THIS AFTERNOON INTO WEDNESDAY EVENING...PEAKING IN THE AFTERNOONS AND EVENINGS. * SEAS...STEEP 7 TO 9 FT...BUILDING TO STEEP TO VERY STEEP 8 TO 10 FT THIS EVENING...PEAKING IN THE AFTERNOONS AND EVENINGS. SEAS WILL BE DOMINATED BY SHORT PERIOD WIND GENERATED WAVES. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS TODAY. GALES WILL AFFECT AREAS LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT BEYOND 5 NM FROM SHORE FROM GOLD BEACH SOUTHWARD. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-122300- /O.CON.KMFR.SC.Y.0078.000000T0000Z-170914T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 257 AM PDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS...NORTH 15 TO 25 KT...PEAKING IN THE AFTERNOONS AND EVENINGS. * SEAS...STEEP 5 TO 7 FEET...PEAKING IN THE AFTERNOONS AND EVENINGS. SEAS WILL BE DOMINATED BY SHORT PERIOD WIND GENERATED WAVES. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
126 WHUS76 KMFR 122130 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT TUE SEP 12 2017 PZZ356-376-131030- /O.CON.KMFR.SC.Y.0078.000000T0000Z-170915T0600Z/ /O.CON.KMFR.GL.W.0044.170913T0000Z-170914T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 PM PDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WINDS...NORTH 20 TO 30 KT...INCREASING TO 25 KT TO 35 KT GALES IN THE AFTERNOONS AND EVENINGS. * SEAS...STEEP 7 TO 11 FT...BUILDING TO STEEP TO VERY STEEP 8 TO 12 FT IN THE AFTERNOONS AND EVENINGS. SEAS WILL BE DOMINATED BY SHORT PERIOD WIND GENERATED WAVES. * AREAS AFFECTED...GALES WILL AFFECT AREAS BEYOND 5 NM FROM SHORE FROM GOLD BEACH SOUTH IN THE AFTERNOONS AND EVENINGS. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-131030- /O.CON.KMFR.SC.Y.0078.000000T0000Z-170914T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 230 PM PDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...NORTH 15 TO 25 KT...PEAKING IN THE AFTERNOONS AND EVENINGS. * SEAS...STEEP 5 TO 8 FEET...PEAKING IN THE AFTERNOONS AND EVENINGS. SEAS WILL BE DOMINATED BY SHORT PERIOD WIND GENERATED WAVES. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
368 WHUS76 KMFR 130907 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 207 AM PDT WED SEP 13 2017 PZZ356-376-132215- /O.EXT.KMFR.SC.Y.0078.000000T0000Z-170916T0000Z/ /O.CON.KMFR.GL.W.0044.000000T0000Z-170914T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 207 AM PDT WED SEP 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT FRIDAY... * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT THROUGH TONIGHT...DECREASING TO 15 TO 25 KT THURSDAY THROUGH FRIDAY. * SEAS...STEEP TO VERY STEEP WIND DRIVEN SEAS OF 8 TO 12 FT THROUGH TONIGHT...BECOMING 6 TO 8 FEET THURSDAY THROUGH FRIDAY. * AREAS AFFECTED...GALES AND VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED BEYOND 3 NM FROM SHORE AND SOUTH OF GOLD BEACH. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-132215- /O.CON.KMFR.SC.Y.0078.000000T0000Z-170914T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 207 AM PDT WED SEP 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...STEEP AND WIND DRIVEN AT 6 TO 8 FEET. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
126 WHUS76 KMFR 132144 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 244 PM PDT WED SEP 13 2017 PZZ356-376-141345- /O.CON.KMFR.GL.W.0044.000000T0000Z-170914T1200Z/ /O.CON.KMFR.SC.Y.0078.000000T0000Z-170916T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 244 PM PDT WED SEP 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT THROUGH TONIGHT...DECREASING TO 15 TO 25 KT THURSDAY THROUGH FRIDAY. * SEAS...STEEP TO VERY STEEP WIND DRIVEN SEAS OF 8 TO 12 FT THROUGH TONIGHT...BECOMING 6 TO 8 FEET THURSDAY THROUGH FRIDAY. * AREAS AFFECTED...GALES AND VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED BEYOND 3 NM FROM SHORE AND SOUTH OF GOLD BEACH. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-141200- /O.CON.KMFR.SC.Y.0078.000000T0000Z-170914T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 244 PM PDT WED SEP 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...STEEP AND WIND DRIVEN AT 6 TO 8 FEET. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS WEDNESDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
318 WHUS76 KMFR 140908 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 208 AM PDT THU SEP 14 2017 PZZ356-376-142215- /O.CAN.KMFR.GL.W.0044.000000T0000Z-170914T1200Z/ /O.CON.KMFR.SC.Y.0078.000000T0000Z-170916T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 208 AM PDT THU SEP 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE WARNING. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...STEEP AND WIND DRIVEN AT 6 TO 8 FEET. * AREAS AFFECTED...SMALL CRAFT ADVISORY WINDS AND SEAS ARE EXPECTED FOR ALL AREAS BEYOND 2 NM FROM SHORE AND SOUTH OF PORT ORFORD. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-141015- /O.CAN.KMFR.SC.Y.0078.000000T0000Z-170914T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 208 AM PDT THU SEP 14 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS HAVE DIMINISHED TO BELOW THAT WHICH IS CONSIDERED AN IMMINENT HAZARD TO SMALL CRAFT. $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Sep 11, 8:00 PM PDT, 6 hours 53 minutes earlier.
Area forecast discussion, Sep 11, 8:00 PM PDT, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Medford OR
800 PM PDT Mon Sep 11 2017
.UPDATE...A few showers have developed across the region, mainly
in northern California and the southern halves of Lake and
Klamath Counties. Only two of these showers so far have popped any
lightning out, and then only very briefly. A few more rolls of
thunder are possible through the night, before the main wave of
convection arrives tomorrow.
Changes to the forecast this evening were few and far between, as
most parameters are well on track. For more information on these
storms and the rest of the forecast, see the previous discussion
below. -BPN
&&
.AVIATION...12/00Z TAF CYCLE...VFR conditions will prevail through
Tuesday...except for patchy late night through early morning IFR
cigs/vsbys in low clouds and fog along the coast north of Cape
Blanco. There will also be isolated thunderstorms from the Cascades
east and Siskiyous south through at least Tuesday evening.
&&
.MARINE...Updated 800 PM PDT Monday 11 September 2017...A thermal
trough pattern will persist for most of this week. This will
bring gusty winds and steep seas to most of the area...along with
very steep seas beyond 10 NM of the coast from around Gold Beach
south. Winds and seas will peak in the afternoons and evenings.
Winds and seas will diminish Wednesday night into Thursday as the
thermal trough weakens.
&&
.PREV DISCUSSION... /Issued 355 PM PDT Mon Sep 11 2017/
DISCUSSION...With the rapid warm up with plummeting relative
humidities fire behavior has increased rapidly this morning. Smoke
is beginning to thicken again, but I do not thing it will be
enough to inhibit heating substantially tomorrow, but might a
little on Wednesday. However, a mostly dry cold front will move in
Wednesday evening/night and bring substantial cooling and more
mid-September like temperatures to the region.
Southerly flow has begun to feed moist unstable air into the
region, and cumulus has been developing across the region.
However, as the flow was offshore across the east side this
morning, today has a good chance of being the "prime the pump" day
and some thunderstorms might develop, but confidence is low that
anything widespread will develop. Elevated instability remains
overnight, but there is not a strong kicker moving over and will
just have a slight chance overnight tonight.
Model indicated instability is quite a bit stronger than
indicated yesterday, and with a decent short wave moving through
the region confidence is good that there will be numerous
thunderstorms Tuesday afternoon into the evening. The only concern
is that if there is overnight convection that mixes out energy
and creates a decent cloud deck then Tuesday's instability will
not be as strong.
Decent elevated instability remains overnight Tuesday and
nocturnal convection is likely overnight into Tuesday morning.
A mostly dry cold front moves in Wednesday evening, and moves
inland Wednesday night. Winds become westerly ahead of the front,
pushing the instability to the southeast corner of the forecast
area Wednesday. Cooler northerly flow moves in Thursday, bringing
more mid-september like temperatures into the end of the week.
Models are in fairly good agreement with a fall like front brining
widespread rain across the west side at least Sunday into Monday,
but this is a while out, and this may disappear like a mirage as
we near it. Sven
&&
FIRE WEATHER...Updated 400 PM PDT Monday 11 September 2017...
The forecast tonight is focused on the isolated thunderstorms over
northern California as some moisture moves ahead of the upper level
low off of northern California. Not expecting a lot out of these
cells as the airmass in place is quite dry. So overall, some
lightning is possible in northern California. The slight chance for
rain showers and possibly a thunderstorm remains through the night,
but again not enthusiastic about this as we lost day time heating as
one of our main forcing mechanisms to get things going. Aside from
the thunderstorms tonight, we'll see moderate recoveries on the
slopes and ridges with weak easterly winds along the coastal range
and in western Siskiyou county.
As for Tuesday, the confidence in thunderstorms builds hence why we
went with an Red Flag Warning for Tuesday afternoon for abundant
lightning on dry fuels. Moisture pushes farther into our region and
models increase potential instability across northern California.
With southerly flow over 0-6km, thinking that some storms will push
into the southern portions of 624 and 625, but not the other Oregon
zones. Overall, felt best about the chance for thunderstorms in
northern California. It should be noted that these storms will be
wet. As this fire season has indicated, the wet storms can still
create new fire starts, hence why we went with the Red Flag Warning.
After the thunderstorms Tuesday, the next area of focus will be the
cold front during Wednesday afternoon into the evening. This front
will be dry, but we will likely see some wind shifts as it passes
over the west side valleys. Winds aloft will also increase into
Thursday. There will be some areas of low RH's and higher wind
speeds on the east side as the trough associated with the cold front
moves through.
The outlook is for near normal temperatures and humidity late in the
week into next weekend with the potential for a cool and wet pattern
to develop early next week. Numerical models are very bullish on a
wet system hitting us on the 18th and 19th. This would likely put a
dent in fire growth. -Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 1 PM to 8 PM PDT Tuesday for ORZ624-625.
CA...Red Flag Warning from 1 PM to 8 PM PDT Tuesday for
CAZ280>282-284-285.
Pacific Coastal Waters...Small Craft Advisory until 5 AM PDT Thursday for
PZZ350-356-370-376.
Hazardous Seas Warning until 5 AM PDT Thursday for PZZ376.
BPN/SBN/CZS/JRSNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.